Alert archive / Pennsylvania / Flash Flood Warnings in 2019
Flash Flood Warning 25, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 5, 2019, 4:27 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2019, 4:27 PM EDT (20:27 UTC)
- Expired
- Jul 5, 2019, 6:55 PM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, PA, Erie County, PA
The radar
The Buffalo radar (KBUF), 147 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:33 PM EDT | HEAVY RAIN 3 | 6 N Waterford, PA | RAINFALL TOTAL FOR THE DAY SO FAR. |
| Jul 5, 4:59 PM EDT | FLOOD | Edinboro, PA | INTERSECTION OF OLD ROUTE 99 AND OLD STATE ROAD FLOODED. ROAD CLOSED DUE TO FLOODING. |
| Jul 5, 5:28 PM EDT | FLOOD | 4 E Springboro, PA | WATER REPORTED OVER THE ROAD IN THE INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
166
WGUS51 KCLE 052027
FFWCLE
PAC039-049-052330-
/O.NEW.KCLE.FF.W.0025.190705T2027Z-190705T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
427 PM EDT Fri Jul 5 2019
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Erie County in northwestern Pennsylvania...
Northwestern Crawford County in northwestern Pennsylvania...
* Until 730 PM EDT.
* At 426 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. From one to three inches of
rain have already fallen. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Erie, Edinboro, North East, Union City, Girard, Cambridge Springs,
Waterford, Albion, Linesville, Wattsburg, Northwest Harborcreek,
Pymatuning North, Harmonsburg, Pymatuning Central, Harborcreek,
Lawrence Park, Wesleyville, Conneautville, Cranesville and
Springboro.
Additional rainfall amounts of up to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4227 7977 4201 7976 4200 7974 4192 7973
4159 8051 4190 8052
$$
King1 follow-up statement
918
WGUS71 KCLE 052255
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
655 PM EDT Fri Jul 5 2019
PAC039-049-052305-
/O.CAN.KCLE.FF.W.0025.000000T0000Z-190705T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Erie PA-Crawford PA-
655 PM EDT Fri Jul 5 2019
...THE FLASH FLOOD WARNING FOR ERIE AND NORTHWESTERN CRAWFORD
COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4227 7977 4201 7976 4200 7974 4192 7973
4159 8051 4190 8052
$$
KingWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:08 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 5, 2:08 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 208 PM EDT Fri Jul 5 2019 .SYNOPSIS... Warm and humid conditions continue today and this will allow for showers and thunderstorms to bubble up again this afternoon. A cold front will approach for Saturday which, in its wake, will bring a few day stretch of high pressure and dry weather. && .NEAR TERM /THROUGH SATURDAY/... Thunderstorms have developed along the lake breeze again and appear to be building slowly to the south and east. Heavy rain remains the main concern for today given slow storm motion. Otherwise a few wind gusts of 30-40 mph may be possible with the strongest storms. Previous discussion...We will have yet another hot and humid day today with heat indexes/apparent temperatures quite uncomfortable. In fact northwest OH/Toledo will be very near Heat Advisory criteria of 100+ heat index. Upper 90 heat index values will be common. Will monitor if we exceed 100 for more than a couple of hours across the area. Otherwise all is quiet on radar this morning, but once again we will be able to get isolated/scattered shower/thunderstorm development with peak heating. The front that had been in the vicinity has now pushed north of the lake. Focuses for thunderstorms today will be the lake breeze and any other small scale boundaries. An upper disturbance may aid the storms across eastern OH. Storm motions will be slow and remain unorganized. Locally heavy rain will be the biggest concern. Later in the afternoon showers/thunderstorms will likely encroach from the west as the broad area of low pressure across WI/upper MI this morning shifts east across lower MI/Ontario. While diurnally coverage is expected to decrease by late evening, at least some chances will continue tonight as that front nears. Warm and muggy again tonight. Still difficult to say how much progress the front will have made by Saturday morning. It will likely be still across the lake, pushing inland with time on Saturday. Thunderstorm chances and coverage will increase going into the afternoon with the best chances inland. Mid level flow increases and a few storms may get on the strong side with gusty winds and heavy rain across the southern tier or two of counties. Temperatures will be a handful of degrees cooler, but continued muggy. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... A cold front with a Canadian airmass will continue to move through the area Saturday evening. Convection along with scattered showers will continue to be along and ahead of the southward advancing cold front during the evening hours. Most of the rainfall will move out of the local area by midnight and drier air will be moving in on northerly winds. High pressure will build in for the latter half of the weekend into early next week. Sunday looks to be a fabulous day as well as Monday with high pressure in control of our weather. We will be slightly less humid airmass and temperatures actually a few degrees below average. && .LONG TERM /TUESDAY THROUGH THURSDAY/... The center of a Canadian airmass and high pressure will move over the region on Tuesday into Tuesday night. We will lose the influence of high pressure as another upper level wave moves down across the Great Lakes Region into the area Wednesday. Temperatures and humidity will creep up a little bit midweek. We will also see a chance for scattered showers and storms midweek. Another cold front will move through followed by another area of high pressure Thursday into Friday. && .AVIATION /18Z Friday THROUGH Wednesday/... Showers and thunderstorms have filled in along the lake breeze in northern Ohio and will expand on outflow boundaries through the afternoon. Gradual expansion to south and east can be expected although a thunderstorm could develop anywhere given the warm and humid airmass. Tried to time thunderstorms into terminals that stand the best chance to see activity, including MFD/CLE/CAK/YNG through 22Z. IFR visibilities possible under the heavier showers with wind gusts to 25 knots. Thunderstorms activity will decrease this evening but an isolated storm can not be ruled out overnight, especially in NW Ohio. Pockets of MVFR visibilities may develop after 08Z given high dewpoints with fog/haze. Otherwise, scattered showers and thunderstorms will develop towards 16Z on Saturday closer to the lakeshore again before shifting south ahead of a cold front through the afternoon. Only included VCSH at most terminals towards the end of the period and will add thunderstorms as confidence increases in timing. Winds will generally be out of the southwest except at CLE/ERI where lake breezes have already developed. Winds will shift to the northwest behind the front on Saturday. OUTLOOK...Non-VFR possible with scattered thunderstorms that develop through Saturday. && .MARINE... Southwest flow at the surface will dominate the weather over the lake today and tonight. A cold front will drop southward across the lake Saturday and shift the winds to the north 10 to 15 knots. Northerly winds will shift to northeasterly and increase 10 to 20 knots by Sunday. Waves will increase for the latter part of the weekend and we will be close to Small Craft Advisory conditions. We will also have to an eye on water levels across the western basin of the lake with the northeasterly surface flow Sunday into Monday. With record high water levels on the lake and a Northeast winds 10 to 20 knots, might be enough to cause some lakeshore flooding. High pressure settles in over the lake on Tuesday with light and variable winds. Waves will also decrease by Tuesday into midweek. A weak surface trough will move across the lake late on Wednesday with light northwest surface flow for the end of the week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Oudeman NEAR TERM...KEC/Oudeman SHORT TERM...Griffin LONG TERM...Griffin AVIATION...KEC MARINE...Griffin
Hazardous weather outlook, Jul 5, 4:49 AM EDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 449 AM EDT Fri Jul 5 2019 OHZ003-006>008-060900- Lucas-Wood-Ottawa-Sandusky- 449 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Heat index values will be in the upper 90s today. This combination of heat and humidity will be quite uncomfortable and possibly initiate heat related illness. Thunderstorms today will be capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Water levels across the western basin of Lake Erie are expected to rise with northeast winds Saturday night through Monday. Lakeshore flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010-011-060900- Lorain-Cuyahoga- 449 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and tonight. Heat index values will be in the upper 90s today. This combination of heat and humidity will be quite uncomfortable and possibly initiate heat related illness. Thunderstorms today will be capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms on Saturday will be capable of locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009-060900- Erie- 449 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for north central Ohio. .DAY ONE...Today and tonight. Thunderstorms today will be capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Water levels across the western basin of Lake Erie are expected to rise with northeast winds Saturday night through Monday. Lakeshore flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012>014-017>023-027>033-036>038-047-089-PAZ001>003-060900- Lake-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit- Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 449 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms today will be capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms on Saturday will be capable of locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-060900- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 449 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 5, 2:33 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
233 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY RAIN 2 ESE NORTH ROYALTON 41.30N 81.71W
07/05/2019 M2.00 INCH CUYAHOGA OH TRAINED SPOTTER
&&Local storm report, Jul 5, 3:03 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
303 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD 2 S PARMA 41.35N 81.72W
07/05/2019 CUYAHOGA OH PUBLIC
STREET FLOODING HIGHER THAN THE CURB.
&&
RCLocal storm report, Jul 5, 3:25 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLOOD 2 SW BROADVIEW HEIGHTS 41.30N 81.70W
07/05/2019 CUYAHOGA OH PUBLIC
FLOODED ROADWAY ON EDGERTON ROAD BETWEEN
BROADVIEW ROAD AND STATE ROAD.
&&
RCLocal storm report, Jul 5, 3:37 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
337 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM FLOOD PARMA 41.39N 81.73W
07/05/2019 CUYAHOGA OH PUBLIC
FLOODED ROADWAY REPORTED ON RIDGE ROAD IN
PARMA.
&&
RCLocal storm report, Jul 5, 3:50 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
350 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN PARMA 41.38N 81.73W
07/05/2019 M2.41 INCH CUYAHOGA OH TRAINED SPOTTER
&&
MATLocal storm report, Jul 5, 4:06 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
406 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN RAVENNA 41.16N 81.24W
07/05/2019 M2.10 INCH PORTAGE OH OFFICIAL NWS OBS
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:05 PM EDT | Areal Flood Advisory | CLE | Erie | 4 hr |
| Jul 5, 5:53 PM EDT | Areal Flood Warning | CLE | Crawford | 116 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.